Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 267, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 28, 2011, 6:38 PM CDT for Franklin County, Red River County, Titus County, Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2011, 6:38 PM CDT (23:38 UTC)
- Expired
- Jun 28, 2011, 7:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Franklin County, TX, Red River County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 170 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 7:15 PM CDT | HAIL 1.25 | 8 S Detroit, TX | HALF DOLLAR SIZE HAIL FALLING SOUTH OF DETROIT OR ABOUT 3 NNE OF DEPORT JUST INSIDE WESTERN RED RIVER COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 11:51 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1494 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
933 WUUS54 KSHV 282338 SVRSHV TXC159-387-449-290030- /O.NEW.KSHV.SV.W.0267.110628T2338Z-110629T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 638 PM CDT TUE JUN 28 2011 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITY OF HAGANSPORT... SOUTHWESTERN RED RIVER COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITY OF CLARKSVILLE... WESTERN TITUS COUNTY IN NORTHEAST TEXAS... * UNTIL 730 PM CDT * AT 637 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF BAGWELL...OR 12 MILES EAST OF PARIS...AND MOVING SOUTHEAST NEAR 15 MPH. ADDITIONAL STRONG THUNDERSTORMS WILL LIKELY DEVELOP FURTHER SOUTH INTO FRANKLIN AND WESTERN TITUS COUNTIES BY 730 PM THIS EVENING. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOGATA...DETROIT...MOUNT VERNON. LAT...LON 3372 9532 3372 9502 3307 9503 3308 9532 TIME...MOT...LOC 2337Z 252DEG 13KT 3367 9533 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:19 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 28, 3:19 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 319 PM CDT TUE JUN 28 2011 .DISCUSSION... OUTFLOW BOUNDARY FROM NEAR IDABEL OKLAHOMA TO NEAR CLARKS LOUISIANA AT 3 PM CDT...CONTINUES TO MOVE SOUTHWEST AT ABOUT 20 MPH. TEMPERATURES WILL DROP RAPIDLY INTO THE 80S AS THE BOUNDARY PASSES BY. IT MAY BE STRONG ENOUGHT TO TRAVERSE THE ENTIRE CWA BY EVENNING. STRONG TO SEVERE THUNDERSTORM ARE POSSIBLE NEAR THE BOUNDARY AS IT MOVES SOUTHWEST...THUS WILL CONTINUE THE SEVERE THUNDERSTORM WATCH AT THIS TIME. THE MAIN THREAT IS GUSTY WINDS AND LARGE HAIL WITH THE THUNDERSTORMS...BUT SEVERE WEATHER SHOULD BE VERY ISOLATED. WILL CONTINUE WITH LOW POPS FOR TONIGHT OVER THE ENTIRE AREA DUE TO THIS STRONG BOUNDARY...AND FOR THE NORTH PART OF THE CWA FOR WEDNESDAY. AFTER WEDNESDAY IT LOOKS LIKE THE UPPER RIDGE WILL TAKE OVER LIMITING CONVECTION THROUGH ABOUT SUNDAY. INTERESTINGLY...BY SUNDAY OR SO...THE RIDGE LOOKS TO BE FAR ENOUGH NORTH TO ALLOW FOR EASTERLY WAVES TO POSSIBLY EFFECT THE SOUTH PART OF THE CWA...INCLUDING EAST TEXAS AND CENTRAL LOUISIANA. SO WILL HAVE MORE LOW POPS IN THE FORECAST FOR SUNDAY THROUGH TUESDAY. HEAT INDEX READINGS SHOULD CONTINUE TO NEAR THE 105 THRESHOLD FOR A HEAT ADVISORY...BUT WILL NOT ISSUE A HEAT ADVISORY AT THIS TIME...SINCE THIS IS STILL IN QUESTION. && .AVIATION... SOUTHWEST MOVING OUTFLOW BOUNDARY WILL CONTINUE TO SWEEP ACROSS THE CWA. WINDS WILL SHIFT TO THE NW AND MAY GUST TO NEAR 20 KTS. LIGHT SRLY WINDS SHOULD RETURN BEFORE 29/06Z. SCATTERED TSTMS HAVE TRIED TO DEVELOP ALONG THE OUTFLOW BUT HAVE HAD A DIFFICULT TIME MAINTAINING THEMSELVES. THIS TREND WILL LIKELY CONTINUE UNTIL SUNSET WHEN THE ATMOSPHERE BEGINS TO STABILIZE. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE TAF PERIOD. THE LONE EXCEPTION BEING KLFK WHERE SOME MVFR CIGS WILL BE POSSIBLE BETWEEN 29/11Z-29/15Z. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 99 76 99 75 / 20 10 10 10 10 MLU 76 98 76 99 73 / 30 20 10 10 10 DEQ 73 97 74 98 74 / 20 20 10 10 10 TXK 75 98 75 98 75 / 20 20 10 10 10 ELD 74 96 74 99 73 / 30 20 10 10 10 TYR 76 99 76 99 76 / 20 10 10 10 10 GGG 76 99 76 99 76 / 20 10 10 10 10 LFK 75 99 75 98 74 / 20 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03/09
Hazardous weather outlook, Jun 28, 12:15 PM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1215 PM CDT TUE JUN 28 2011 ARZ060-061-071>073-291100- COLUMBIA-HEMPSTEAD-LAFAYETTE-NEVADA-UNION AR- 1215 PM CDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN OUTFLOW BOUNDARY WILL MOVE THROUGH SOUTH ARKANSAS THIS AFTERNOON...AND IT MAY TRIGGER SCATTERED THUNDERSTORMS...SOME OF WHICH MAY BECOME SEVERE. THE BOUNDARY WILL MOVE INTO THE AREA DURING THE TIME OF MAXIMUM HEATING...WHICH WILL ENHANCE THE INSTABILITY. GUSTY WINDS AND LARGE HAIL ARE THE MAIN SEVERE WEATHER CONCERNS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... HOT TEMPERATURES AND MOISTURE WILL CONTINUE TO PRODUCE VERY WARM HEAT INDEX READINGS THROUGH THE END OF THE WORK WEEK...WITH THE HEAT INDEX TEMPERATURE NEAR 105 EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. ARZ050-051-059-070-LAZ001>006-010>014-018>022-OKZ077-TXZ096-097- 108>112-124>126-138-291100- BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CLAIBORNE-DE SOTO- FRANKLIN-GRANT-HARRISON-HOWARD-JACKSON-LA SALLE-LINCOLN-LITTLE RIVER- MARION-MCCURTAIN-MILLER-MORRIS-NATCHITOCHES-OUACHITA-RED RIVER LA- RED RIVER TX-SEVIER-TITUS-UNION LA-UPSHUR-WEBSTER-WINN-WOOD- 1215 PM CDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... AN OUTFLOW BOUNDARY WILL MOVE THROUGH SOUTH ARKANSAS AND INTO NORTH LOUISIANA...AND EXTREME NORTHEAST TEXAS THIS AFTERNOON...AND IT MAY TRIGGER SCATTERED THUNDERSTORMS...SOME OF WHICH MAY BECOME SEVERE. THE BOUNDARY WILL MOVE INTO THE AREA DURING THE TIME OF MAXIMUM HEATING...WHICH WILL ENHANCE THE INSTABILITY. GUSTY WINDS AND LARGE HAIL ARE THE MAIN SEVERE WEATHER CONCERNS THIS AFTERNOON. TEMPERATURES THIS AFTERNOON WILL RANGE FROM 96 TO 100 DEGREES ACROSS THE AREA...WITH AFTERNOON HEAT INDEX VALUES RANGING FROM 102 TO 106 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... HOT TEMPERATURES AND MOISTURE WILL CONTINUE TO PRODUCE NEAR EXTREME HEAT CONDITIONS THROUGH THE END OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. LAZ017-TXZ136-137-149>153-165>167-291100- ANGELINA-CHEROKEE-GREGG-NACOGDOCHES-PANOLA-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SHELBY-SMITH- 1215 PM CDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... TEMPERATURES THIS AFTERNOON WILL RANGE FROM 96 TO 100 DEGREES ACROSS THE AREA...WITH AFTERNOON HEAT INDEX VALUES RANGING FROM 102 TO 106 DEGREES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... HOT TEMPERATURES AND MOISTURE WILL CONTINUE TO PRODUCE NEAR EXTREME HEAT CONDITIONS THROUGH THE END OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 03
In the hours before
Local storm report, Jun 28, 5:27 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
527 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG BROKEN BOW 34.03N 94.74W
06/28/2011 MCCURTAIN OK FIRE DEPT/RESCUE
SEVERAL TREES DOWN IN BROKEN BOW.
0500 PM HAIL 1 W BROKEN BOW 34.03N 94.75W
06/28/2011 E1.00 INCH MCCURTAIN OK FIRE DEPT/RESCUE
QUARTER SIZE HAIL FELL JUST WEST OF BROKEN BOW.
&&
15Local storm report, Jun 28, 5:30 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
530 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL IDABEL 33.90N 94.82W
06/28/2011 E1.75 INCH MCCURTAIN OK LAW ENFORCEMENT
GOLF BALL SIZE HAIL FALLING IN IDABEL.
&&
15Local storm report, Jun 28, 6:00 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST 5 SW IDABEL 33.85N 94.88W
06/28/2011 M66 MPH MCCURTAIN OK MESONET
MEASURED AT THE IDABEL OKLAHOMA MESONET STATION.
&&
15Local storm report, Jun 28, 6:09 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
609 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND DMG HOLLY CREEK 33.98N 94.82W
06/28/2011 MCCURTAIN OK EMERGENCY MNGR
POWER LINES DOWNED IN THE HOLLY CREEK COMMUNITY.
&&
15Local storm report, Jun 28, 6:17 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
617 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL AVERY 33.55N 94.78W
06/28/2011 E1.75 INCH RED RIVER TX PUBLIC
&&
MBERRYLocal storm report, Jun 28, 6:24 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
624 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG SILVER CITY 33.85N 95.05W
06/28/2011 RED RIVER TX LAW ENFORCEMENT
TREES DOWN ACROSS HIGHWAY 37 NEAR SILVER CITY AND THE RED
RIVER BORDERING MCCURTAIN COUNTY
0600 PM TSTM WND DMG 2 E ENGLISH 33.63N 94.84W
06/28/2011 RED RIVER TX LAW ENFORCEMENT
TREES DOWN ACROSS FM 114 BETWEEN THE ENGLISH COMMUNITY
AND THE BOWIE COUNTY LINE.
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 5:14 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 61 min |
| Jun 28, 6:10 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris, Red River, Titus | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.